Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 187, NWS Des Moines, IA

July 18, 2008Lucas County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 18, 2008, 10:26 AM CDT for Lucas County, Iowa. It took effect at Jul 18, 2008, 11:59 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2008, 10:26 AM CDT (15:26 UTC)
In effect from
Jul 18, 2008, 11:59 AM CDT
Expired
Jul 19, 2008, 1:17 PM CDT
In force
25 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Lucas County, IA

The radar

The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Chariton (CHTI4).

Action stage
16 ft
Minor stage
19.5 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 18, 6:45 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 18, 6:45 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
645 AM CDT FRI JUL 18 2008

.UPDATED 18/12Z AVIATION DISCUSSION.

.DISCUSSION...
COMPLEX THAT MOVED ACRS IA LAST EVE INTO THE ERY MRNG HRS...LEAVING
2 TO 5 INCHES OVER THE NRN AND ERN CWA IN ITS WAKE HAS PRETTY MUCH
DISPTD AND BECME STNRY ACRS THE S.  WILL SEE THAT CONT FOR A WHILE
WITH PCPN SPRDG AGAIN AS HEATING GETS UNDER WAY.  MAIN FEAT WILL BE
THE S/WV MOVG INTO THE CENTRAL U.S. TNGT WITH WAVE LFTG ALONG FNTL
BNDRY. EXPECT WDSPRD TSRA DVLPMT WITH INC LLJ TNGT AND WILL GO WITH
A FFA EAST OF I-35 AND S OF I-80 WHERE SIG RAFL OCCURRED LAST NGT.
FEEL THE REST OF THE AREA WILL BE ABLE TO TAKE DECENT RAFL JUST AS
THE FFA AREA DID LAST NIGHT WITH RELATIVELY LITTLE PROB.  FNTL BNDRY
REMAINS IN THE AREA AND THUS THE CHCS FOR PCPN CONT INT THE FIRST
PART OF NEXT WEEK.  SVR WX IS A POTENTIAL EACH DAY THRU MON BFR
THINGS FINALLY MOVE OUT OF THE AREA.  SHUD SEE A FEW DAY BRK BFR
NEXT WX SYS LATER NXT WEEK.

&&

.AVIATION...18/12Z
FRONT CONTINUES OVER THE AREA WITH LEFTOVER RAINS AND ISO THUNDER
FAR SOUTHEAST. WEAK WAVE TO LIFT NORTHEAST TODAY WITH BETTER CHANCES
FOR CONVECTION THIS AFTERNOON NORTH TO INTERSTATE 80. LATER THIS
AFTERNOON AND EVENING STRONGER MID LEVEL WAVE TO TRACK NORTHEAST
WITH GENERAL THUNDER ACROSS AREA. LIKELY TO SEE MVFR CIGS AND LOWER
VSBYS WITH SCT TO NUM THUNDER AFT 05Z THRU 12Z SAT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH MOST OF IOWA
EAST OF INTERSTATE 30 AND SOUTH OF INTERSTATE 80 FROM 23Z/18-11Z/19.

&&

LONG TERM...MS JUL 08
SHORT TERM/AVIATION...REV
Hazardous weather outlook, Jul 18, 5:33 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
533 AM CDT FRI JUL 18 2008

IAZ004>007-015>017-023>028-033>039-044>050-191045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
533 AM CDT FRI JUL 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
NORTH OF INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL SPREAD NORTH THIS AFTERNOON INTO
TONIGHT. THERE IS LITTLE RISK OF SEVERE WEATHER...HOWEVER AN
ISOLATED STORM MAY PRODUCE HIGH WINDS AND PENNY SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE INTERMITTENT CHANCES FOR THUNDERSTORMS SATURDAY
THROUGH NEXT THURSDAY. SEVERE STORMS ARE POSSIBLE SATURDAY
NIGHT...AND AGAIN LATE SUNDAY AND SUNDAY NIGHT. BEYOND THAT...IT
IS TO EARLY TO DETERMINE THE SEVERE POTENTIAL ACCURATELY. THE MAIN
SEVERE WEATHER THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BOTH SATURDAY AND SUNDAY LATE
AFTERNOON AND EVENING.

IAZ057>062-070>075-081>086-092>097-191045-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
533 AM CDT FRI JUL 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
ALONG AND SOUTH OF INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS OVER FAR SOUTHERN WILL SPREAD NORTH DURING THE DAY
AND BECOME WIDESPREAD TONIGHT. THERE IS ONLY A SMALL CHANCE FOR
ANY SEVERE WEATHER...HOWEVER AN ISOLATED STORM MAY PRODUCE PENNY
SIZE HAIL OR HIGH WINDS.  HEAVY RAINFALL IS A THREAT. WIDESPREAD
RAINFALL AMOUNTS OF AROUND AN INCH ARE EXPECTED THIS AFTERNOON
THROUGH TONIGHT...WITH SPOTTY AMOUNTS OF UP TO 4 INCHES POSSIBLE.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF IOWA FROM
INTERSTATE 35 EAST. SEE HTTP://WEATHER.GOV/DESMOINES FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE INTERMITTENT CHANCES FOR THUNDERSTORMS SATURDAY
THROUGH NEXT THURSDAY. SEVERE STORMS ARE POSSIBLE SATURDAY
NIGHT...AND AGAIN LATE SUNDAY AND SUNDAY NIGHT. BEYOND THAT...IT
IS TO EARLY TO DETERMINE THE SEVERE POTENTIAL ACCURATELY. THE MAIN
SEVERE WEATHER THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER RAINFALL
REPORTS WOULD BE APPRECIATED.  SPOTTER ACTIVATION MAY BE NEEDED
BOTH SATURDAY AND SUNDAY LATE AFTERNOON AND EVENING.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:11 PM CDTSevere Thunderstorm WarningDMXWebster49 min
Jul 17, 7:17 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster43 min
Jul 17, 7:29 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Webster46 min
Jul 17, 8:09 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hamilton and 3 more2 hr
Jul 17, 8:18 PM CDTSevere Thunderstorm WarningDMXBoone42 min
Jul 17, 9:47 PM CDTAreal Flood AdvisoryDMXPolk3 hr
Jul 17, 10:17 PM CDTAreal Flood AdvisoryDMXGrundy, Jasper, Marshall, Poweshiek, Story, Tama3 hr
Jul 18, 12:00 AM CDTRiver Flood WarningDMXPolk3 hr
Jul 18, 3:43 AM CDTFlash Flood WatchDMXClarke, Dallas, Decatur, Jasper, Lucas, Madison and 8 more22 hr
Jul 18, 6:44 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer, Butler, Grundy114 min

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.